Arkansas, 2015

Tornadoes and Flash Flooding in Arkansas, May 24 to 25, 2015

May 24 to 25, 2015 · NWS LZK · 46 events in 20 counties and zones

A storm system approached from the west on the 24th and slowly moved east towards Arkansas through the 25th. Areas of heavy rainfall resulted in flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$737,000
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A storm system approached from the west on the 24th and slowly moved east towards Arkansas through the 25th. Areas of heavy rainfall resulted in flash flooding. Several severe thunderstorms also developed, producing large hail, damaging winds and even a couple tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 24, 11:45 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, May 24, 11:45 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT SUN MAY 24 2015

.AVIATION...
SOUTHERLY FLOW HAS BROUGHT MOISTURE BACK TO ARKANSAS. ATMOSPHERE
WILL CONTINUE TO DESTABILIZE THIS AFTERNOON. THUNDERSTORMS WILL
BECOME MORE NUMEROUS ACROSS THE AREA. SOUTH WINDS WILL BE GUSTY
AND GUST TO 25 KTS OR MORE. EXPECT WIND SHEAR AT LIT. RAIN WILL
CONTINUE TONIGHT AND END TOWARD DAYBREAK. VFR AND MVFR CONDITIONS
ARE EXPECTED THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 651 AM CDT SUN MAY 24 2015/

AVIATION...24/12Z TAF CYCLE

SCTD SHRA/TSRA WL BE NOTED ACRS THE AREA THIS MRNG...ALONG WITH
OCNL STRATUS. THIS WL RESULT IN MAINLY VFR/MVFR CONDS. CONVECTION
WL BCM MORE WIDESPREAD ACRS AR THIS AFTN AND TNGT...WITH CONDS
DETERIORATING. PRIMARILY EXPECT MVFR CONDS BY THAT TIME...WITH IFR
CIGS/VSBYS WHERE STRONGER STORMS OCCUR. BREEZY S/SELY SFC WINDS WL
ALSO BE COMMON THRU MUCH OF THE PD. /44/

PREV DISCUSSION... /ISSUED 443 AM CDT SUN MAY 24 2015/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

SHOWERS AND THUNDERSTORMS THAT BROUGHT WIDESPREAD
RAIN...FLOODING...AND A FEW TORNADOES LAST NIGHT TO OKLAHOMA HAS
CONTINUED ITS SLOW MARCH EASTWARD THROUGH THE OVERNIGHT HOURS. HAVE
BEGUN TO SEE SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE WESTERN
THIRD OF THE STATE. WRF AND HRRR DISAGREE WITH HOW THIS SYSTEM WILL
EVOLVE OVER THE NEXT EIGHT HOURS OR SO. THE WRF SHOWS THE LINE OF
SHOWERS AND THUNDERSTORMS WEAKENING AROUND MID DAY...BEFORE
REDEVELOPING AFTER THIS EVENING. HOWEVER...AM LEANING TOWARDS THE
HRRR WHICH SHOWS SHOWERS AND THUNDERSTORMS CONTINUING TO FALL
THROUGH THE DAY...AS PRECIPITATION SLOWLY PUSHES TO THE EAST. WITH
HIGH PRECIPTABLE WATER VALUES AROUND THE STATE...THESE TRAINING
STORMS WILL BE EFFICIENT RAIN MAKERS WITH RAIN RATES TOPPING OUT AT
1.5 INCHES PER HOUR.

ON TOP OF EVERYTHING...A BREEZY DAY CAN BE EXPECTED TODAY...WITH
SUSTAINED SE WINDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH POSSIBLE.
DID GO AHEAD AND ISSUE A LAKE WIND ADVISORY THROUGH THIS EVENING.

SEVERE WEATHER REMAINS A POSSIBILITY TODAY AS WELL. MIDLEVEL LAPSE
RATES ARE NOT FANTASTIC...HOWEVER CAPE VALUES WILL BE IN EXCESS OF
1000 J PER KG. WITH WINDS OUT OF THE SE AT THE SURFACE...HELICITY
VALUES WILL BE HIGH ENOUGH TO SUPPORT A FEW TORNADOES.

BUT BY FAR THE GREATEST THREAT WILL BE THE POTENTIAL FOR FLOODING.
OVER THE PAST TWO WEEKS...PORTIONS OF WESTERN ARKANSAS HAVE SEEN
BETWEEN 10 TO 14 INCHES OF RAIN...WHICH IS ROUGHLY 4 TO 6 TIMES
NORMAL. COMBINE THIS WITH DEEP SOUTHERLY FLOW AND PRECIPITABLE WATER
VALUES BETWEEN 1.5 TO OVER 2 INCHES...WHICH IS 1 TO 2 STANDARD
DEVIATIONS ABOVE NORMAL...AND HEAVY RAIN AND LIFE THREATENING FLASH
FLOODING WILL BE LIKELY.

CONTINUES TO LOOK LIKE TWO ROUNDS OF HEAVY RAIN...WITH THE FIRST
ROUND SUNDAY WITH TWO TO FOUR INCHES POSSIBLE WITH THE HEAVIEST RAIN
ACROSS WESTERN ARKANSAS. DO EXPECT THERE WILL BE A LULL IN THE
PRECIPITATION DURING THE DAY ON MONDAY BEFORE THE SECOND ROUND OF
HEAVY RAIN DEVELOPS MONDAY NIGHT THROUGH MID DAY TUESDAY. MODELS
HAVE BEEN CONSISTENT IN SHOWING A PERIOD OF VERY HEAVY RAIN MONDAY
NIGHT. AGAIN...DO EXPECT THAT ANOTHER ROUND OF TWO TO FOUR INCHES
WILL BE POSSIBLE MONDAY NIGHT. AS A RESULT DID GO AND ISSUE AND
EXTEND THE FLASH FLOOD WATCH TO THE ENTIRE AREA AND GO THROUGH 18Z
TUESDAY.

LONG TERM...THURSDAY THROUGH SATURDAY

MODELS INDC A WEAK UPR RDG WL SET UP ALONG THE MS RVR VALLEY LATE IN
THE WEEK. WITH PLENTY OF LOW LVL MOISTURE RMNG IN PLACE ACRS THE MID
SOUTH...SCTD MAINLY DIURNAL CONVECTION CAN BE EXPECTED EACH DAY. A
STRONGER UPR LVL STORM SYS IS PROGGED TO AFFECT THE LATE IN THE PD.
KEPT POPS IN CHC CAT THIS FAR IN ADVANCE AS CHGS IN TIMING/STRENGTH
ARE LIKELY WITH THIS SYS WITH LATER MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  78  65  79 /  80  50  80  60
CAMDEN AR         68  82  69  84 /  80  90  90  60
HARRISON AR       65  79  62  79 /  80  40  80  60
HOT SPRINGS AR    67  81  68  82 /  80  80  90  60
LITTLE ROCK   AR  68  82  67  82 /  80  60  90  60
MONTICELLO AR     70  83  69  82 /  80  90  90  80
MOUNT IDA AR      68  78  67  79 /  80  80  80  60
MOUNTAIN HOME AR  65  80  64  79 /  80  30  80  60
NEWPORT AR        69  80  67  80 /  80  60  80  70
PINE BLUFF AR     68  81  69  81 /  80  80  90  70
RUSSELLVILLE AR   65  82  66  80 /  80  60  80  60
SEARCY AR         66  80  68  78 /  80  50  80  70
STUTTGART AR      69  82  69  81 /  80  60  80  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

&&

AVIATION...51
Hazardous weather outlook, May 24, 12:05 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 PM CDT SUN MAY 24 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
105 PM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE ACROSS
ARKANSAS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR
SEVERE STORMS...WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED
TORNADOES CANNOT BE RULED OUT AS WELL. A TORNADO WATCH IS IN EFFECT
FOR MUCH OF ARKANSAS THROUGH 7 PM.

LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...LEADING TO AN
INCREASED LIKELIHOOD OF FLASH FLOODING. A FLASH FLOOD WATCH IS NOW
EFFECT FOR THE AREA THROUGH TUESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH TUESDAY AS
ANOTHER UPPER LEVEL STORM SYSTEM AFFECTS THE REGION. AS A RESULT...
AN ADDITIONAL ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
ARKANSAS MONDAY NIGHT AND TUESDAY. SOME STRONG AND SEVERE STORMS
WILL AGAIN BE POSSIBLE...ALONG WITH HEAVY RAINFALL. THE FLASH FLOOD
WATCH REMAINS IN EFFECT THROUGH MIDDAY TUESDAY.

DUE TO THE RECENT HEAVY RAINFALL...IT WILL NOT TAKE MUCH ADDITIONAL
RAINFALL TO CAUSE FLASH FLOODING...AS WELL AS INCREASE THE LEVELS OF
AREA RIVERS. ARKANSANS ARE REMINDED TO MONITOR THE LATEST FORECASTS
THE NEXT FEW DAYS CONCERNING THIS DEVELOPING SITUATION.

UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY
TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44/51

In the hours before

Special weather statement, May 24, 8:15 AM CST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 AM CDT SUN MAY 24 2015

ARZ040-241445-
POLK AR-
915 AM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK COUNTY UNTIL
945 AM CDT...

AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF GRANNIS...OR 16 MILES NORTH OF DE
QUEEN...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICKES...             VANDERVOORT...        MCCAULEY...
  HATTON...             COVE...               BOGG SPRINGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3422 9447 3448 9447 3450 9446 3441 9423
      3419 9438 3418 9445 3420 9448
TIME...MOT...LOC 1416Z 208DEG 20KT 3428 9443

58
Special weather statement, May 24, 9:09 AM CST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1009 AM CDT SUN MAY 24 2015

ARZ037-040-241540-
POLK AR-SCOTT AR-
1009 AM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTT AND NORTHWESTERN
POLK COUNTIES UNTIL 1045 AM CDT...

AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES SOUTH OF QUEEN WILHELMINA STATE PARK...
OR 8 MILES NORTHWEST OF MENA...MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
LOCALLY HEAVY RAINFALL.

* LOCATIONS IMPACTED INCLUDE...
  QUEEN WILHELMINA STATE PARK...              OLIVER...
  MOUNTAIN FORK...      MORGAN SPRINGS...     LAKE WILHELMINA...
  LAKE HINKLE...        BEAUCHAMP...
  BLACK FORK MOUNTAIN WILDERNESS...           SHADY GROVE...
  ROCKY...              RICH MTN...           EAGLETON...
  CAUTHRON...           BLACK FORK...         BATES...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3491 9446 3493 9445 3496 9441 3495 9439
      3496 9437 3497 9425 3496 9418 3456 9427
      3459 9447
TIME...MOT...LOC 1509Z 189DEG 31KT 3467 9436

58
Special weather statement, May 24, 1:12 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT SUN MAY 24 2015

ARZ037-038-040-041-052-241955-
MONTGOMERY AR-PIKE AR-POLK AR-SCOTT AR-YELL AR-
212 PM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...EASTERN
SCOTT...NORTHEASTERN POLK...WESTERN PIKE AND WESTERN MONTGOMERY
COUNTIES UNTIL 300 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF LAKE GREESON...MOVING NORTH AT 55
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  LAKE GREESON...       OPAL...               ODEN...
  NORMAN...             NARROWS DAM...        MUDDY CREEK WMA...
  MIMOSA...             MAULDIN...
  LITTLE MISSOURI FALLS RECREATION AREA...    GRAVELLY...
  DAISY STATE PARK...   DAISY...              CARDIFF...
  BARD SPRINGS RECREATION AREA...
  ALBERT PIKE RECREATION AREA...
  ROARING BRANCH NATURAL AREA...              WALTREAK...
  UNION HILL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3499 9356 3401 9372 3408 9384 3417 9383
      3418 9392 3419 9393 3434 9394 3435 9401
      3500 9404
TIME...MOT...LOC 1911Z 186DEG 67KT 3422 9387

51

The radar

The Little Rock radar (KLZK), 151 km away, was scanning. The volume nearest the first event began at 19:33 UTC.

Open the radar archive at this moment

Event by event

38 thunderstorm wind, 3 flash flood, 3 hail, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
May 24, 1:35 PM CST
Where
Ouachita County, 0.9 mi SW of Camden
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.570, -92.840

Trees were reported blown down in Camden.

Thunderstorm Wind, Polk

When
May 24, 1:35 PM CST
Where
Polk County, 0.69 mi N of Hatfield
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.490, -94.380

Large trees were blown down with several small sheds damaged or destroyed.

Thunderstorm Wind, Ouachita

When
May 24, 1:50 PM CST
Where
Ouachita County, 1.34 mi WNW of Gravel Pit
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.710, -92.700

A tree was blown down across highway 9 north of highway 79. Several other county roads were blocked by fallen trees as well.

Thunderstorm Wind, Scott

When
May 24, 2:00 PM CST
Where
Scott County, 0.57 mi W of Waldron
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.900, -94.090

Numerous trees were blown down, along with several power outages due to high winds.

Thunderstorm Wind, Dallas

When
May 24, 2:06 PM CST
Where
Dallas County, 2.21 mi NE of Fairview
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.990, -92.850

Trees were blown down across Highway 8 near Sparkman.

Thunderstorm Wind, Garland

When
May 24, 2:10 PM CST
Where
Garland County, Hot Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
34.500, -93.050

A tree was reported blown down.

Thunderstorm Wind, Garland

When
May 24, 2:15 PM CST
Where
Garland County, 0.93 mi ESE of Piney
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.503, -93.126

Large tree limbs were blown down.

Flash Flood, Scott

When
May 24, 2:29 PM CST to 4:00 PM CST
Where
Scott County, 0.66 mi WSW of Mansfield to 1.06 mi NW of Abbott
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.066, -94.241

State Police reported parts of US Highway 71 near Mansfield were closed due to flooding.

Thunderstorm Wind, Scott

When
May 24, 2:30 PM CST
Where
Scott County, Parks
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.800, -93.950

A large barn was damaged and shifted off it's foundation, along with numerous trees uprooted across the Parks area in Scott County.

Thunderstorm Wind, Pulaski

When
May 24, 3:00 PM CST
Where
Pulaski County, 0.57 mi E of Woodson
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.530, -92.210

Several trees and tree limbs were blown down along Woodson Lateral Road.

Thunderstorm Wind, Saline

When
May 24, 3:00 PM CST
Where
Saline County, 1.14 mi E of East End
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.550, -92.330

A tree was blown down across Chicot Road.

Thunderstorm Wind, Saline

When
May 24, 3:00 PM CST
Where
Saline County, 0.57 mi E of Salem
Measured
61 kt (70 mph) estimated gust
Injuries
2 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
34.630, -92.560

Numerous trees and power lines were blown down in the Salem Community north of Benton. One tree fell through an outhouse in the 6700 block of Congo Road. Two people were injured due to these falling trees. Several people were without power as a result of the high winds.

Thunderstorm Wind, Saline

When
May 24, 3:00 PM CST
Where
Saline County, 1.38 mi N of Collegeville
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
34.650, -92.470

A large tree was uprooted near Midland Road northwest of Alexander.

Flash Flood, Polk

When
May 24, 3:00 PM CST to 4:30 PM CST
Where
Polk County, 1.82 mi WSW of Potter to 5.71 mi NNE of Potter
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
34.537, -94.358

Several roads were washed out, and bridges along Polk County Road 40 and 95 were washed out completely.

Thunderstorm Wind, Pulaski

When
May 24, 3:10 PM CST
Where
Pulaski County, 0.57 mi W of Douglasville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.720, -92.380

A tree fell on a home on Manor Avenue in Southwest Little Rock.

Thunderstorm Wind, Pulaski

When
May 24, 3:15 PM CST
Where
Pulaski County, 0.57 mi W of Fort Roots
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
34.770, -92.300

Several trees were snapped in the Riverdale area near Downtown Little Rock.

Thunderstorm Wind, Pulaski

When
May 24, 3:20 PM CST
Where
Pulaski County, 1.38 mi N of Pankey Addition
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
34.820, -92.420

Winds were estimated at 60 mph.

Thunderstorm Wind, Faulkner

When
May 24, 3:35 PM CST
Where
Faulkner County, 1.7 mi W of Hamlet
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
35.080, -92.350

A power pole was snapped and blocked traffic on US Highway 64.

Thunderstorm Wind, Faulkner

When
May 24, 3:35 PM CST
Where
Faulkner County, 1.79 mi NW of Vilonia
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.100, -92.240

A large oak tree was blown down across Highway 36.

Thunderstorm Wind, Lonoke

When
May 24, 3:40 PM CST
Where
Lonoke County, 0.69 mi N of Cabot
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
COOP Observer
Coordinates
34.980, -92.020

A large tree was snapped in half and some shingles were blown off a home due to the high winds.

Thunderstorm Wind, Faulkner

When
May 24, 3:43 PM CST
Where
Faulkner County, 0.57 mi E of Vilonia
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.080, -92.210

Winds were estimated at 60 mph.

Thunderstorm Wind, Jefferson

When
May 24, 3:46 PM CST
Where
Jefferson County, (Pbf)pine Bluff Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
34.180, -91.930

Thunderstorm Wind, Faulkner

When
May 24, 3:50 PM CST
Where
Faulkner County, 0.56 mi W of Mt Vernon
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.220, -92.130

Trees were blown down and blocked a roadway north of the Garland Springs Road and Highway 310 intersection.

Thunderstorm Wind, Cleburne

When
May 24, 4:10 PM CST
Where
Cleburne County, 0.69 mi S of Heber Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.490, -92.030

Numerous trees were blown down across the city of Heber Springs, with at least one home damage by a fallen tree.

Thunderstorm Wind, Cleburne

When
May 24, 4:15 PM CST
Where
Cleburne County, 0.69 mi N of Stark
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.580, -92.180

Trees were blown down, with wind speeds estimated at 60 to 70 mph.

Thunderstorm Wind, Monroe

When
May 24, 5:20 PM CST
Where
Monroe County, 1.49 mi SSE of Rich
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.750, -91.120

A tree was blown down across the southbound lane of Highway 49 near Highway 214.

Thunderstorm Wind, Polk

When
May 25, 5:01 PM CST
Where
Polk County, 2.07 mi N of Grannis
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.260, -94.330

Tree was blown down on US Highway 71 north of Grannis.

Thunderstorm Wind, Polk

When
May 25, 5:06 PM CST
Where
Polk County, 0.9 mi SW of Wickes
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.290, -94.340

Several trees were blown down onto several county roads across the county.

Thunderstorm Wind, Polk

When
May 25, 5:20 PM CST
Where
Polk County, 0.69 mi N of Big Fork
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.490, -93.970

Numerous trees and power lines were blown down all over the town of Big Fork. Some structures also received some damage.

Thunderstorm Wind, Polk

When
May 25, 5:25 PM CST
Where
Polk County, 0.69 mi N of Big Fork
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
34.490, -93.970

Numerous trees and power lines were blown down across the town of Big Fork. Some structures also received damage.

Thunderstorm Wind, Scott

When
May 25, 5:27 PM CST
Where
Scott County, 1.33 mi WSW of Mansfield
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.060, -94.250

A chicken house was severely damaged, and parts of a barn were blown onto Highway 80. Several tress and power lines were also damaged.

Thunderstorm Wind, Montgomery

When
May 25, 5:30 PM CST
Where
Montgomery County, 1.99 mi NNW of Slatington
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
34.495, -93.917

Storm survey revealed widespread wind damage, with several trees uprooted or snapped.

Tornado, Yell

When
May 25, 5:35 PM CST to 5:36 PM CST
Where
Yell County, 3.63 mi SSE of Ola to 3.31 mi SE of Ola
Rating
EF1
Path length
0.43 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.985, -93.186

Some trees and power lines were blown down.

Tornado, Yell

When
May 25, 5:40 PM CST to 5:44 PM CST
Where
Yell County, 2.48 mi WSW of Birta to 2.31 mi NW of Birta
Rating
EF1
Path length
1.91 mi
Path width
250 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
35.013, -93.173

Some trees and power lines were blown down, along with some damage to a home and out-buildings. Some chicken houses were damaged, one of which was destroyed.

Hail, Lonoke

When
May 25, 5:45 PM CST
Where
Lonoke County, Cabot
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
34.970, -92.020

Thunderstorm Wind, Pike

When
May 25, 5:59 PM CST
Where
Pike County, 0.57 mi W of Delight
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.030, -93.510

A home in Delight received major damage from high winds.

Hail, Pope

When
May 25, 6:18 PM CST
Where
Pope County, 0.56 mi E of Oakland Hgts
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.270, -93.140

Thunderstorm Wind, Garland

When
May 25, 6:25 PM CST
Where
Garland County, Mountain Pine
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.570, -93.170

A tree was blown down in the 1500 block of Mountain Pine.

Thunderstorm Wind, Logan

When
May 25, 6:25 PM CST
Where
Logan County, 3.5 mi N of Delaware
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.330, -93.330

Several trees were blown down.

Thunderstorm Wind, Pope

When
May 25, 6:35 PM CST
Where
Pope County, London
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
35.330, -93.250

Numerous trees were blown down along Highways 331 and 333. A mobile home and a garage were also damaged from high winds.

Hail, Pope

When
May 25, 6:40 PM CST
Where
Pope County, 1.49 mi SSW of Dover
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.380, -93.130

Thunderstorm Wind, Saline

When
May 25, 6:45 PM CST
Where
Saline County, 1.84 mi ESE of Hot Springs Village
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
34.660, -92.940

Several roads across the county were blocked due to trees blown being blown down. Some homes were damage from downed trees and many were without power from downed power lines.

Thunderstorm Wind, Grant

When
May 25, 7:47 PM CST
Where
Grant County, 0.9 mi NW of Sheridan
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.310, -92.410

Several roads were blocked by fallen trees.

Thunderstorm Wind, White

When
May 25, 8:10 PM CST
Where
White County, El Paso
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
35.120, -92.080

A roof from a home in El Paso was blown off. Power lines were blown down along Highway 16 north of Searcy. Several trees were blown down across the county.

Thunderstorm Wind, Cleburne

When
May 25, 8:55 PM CST
Where
Cleburne County, 1.65 mi ESE of Shell
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.440, -91.893

Several trees were blown down.

Flash Flood, Van Buren

When
May 25, 9:05 PM CST to 11:00 PM CST
Where
Van Buren County, 1.46 mi NE of Scotland to 0.17 mi NNE of Scotland
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.533, -92.600

Swift water rescues were completed to rescue 6 people from flash flooding along the South Fork of the Little Red River between Scotland and Walnut Grove in Van Buren County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyThe tornado archive for Arkansas, 2015Warnings in Arkansas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580467, 580468, 580469, 580470, 580471, 580472, 580490, 580491, 580832, 580473, 580474, 580475, 580476, 580833, 580477, 580478, 580486, 580479, 580480, 580481, 580487, 580488, 580482, 580483, 580484, 580485, 580502, 580503, 580504, 580505, 580506, 580514, 578919, 578920, 580499, 580507, 580500, 580508, 580509, 580510, and more.